Alert archive / Pennsylvania / Flash Flood Warnings in 2001

Flash Flood Warning 3, NWS Binghamton, NY

June 16, 2001Bradford County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jun 16, 2001, 3:45 PM EDT for Bradford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 16, 2001, 3:45 PM EDT (19:45 UTC)
Expired
Jun 16, 2001, 6:45 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bradford County, PA

The radar

The Binghamton radar (KBGM), 80 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2001-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2001-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 161951
FFWBGM
PAC015-162245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EDT SAT JUN 16 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 645 PM EDT.

* AT 340 PM EDT...RADAR SHOWED 2.5 TO 3 INCHES OF RAIN IN THE PAST 
HOUR...NEAR TROY...IN WESTERN BRADFORD COUNTY.

SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING IN TROY...ALBA...SYLVANIA AND LEONA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

LAT...LON 4184 7692 4161 7687 4159 7668 4199 7651
          4200 7692

$$

VAN AUSDALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:42 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 16, 2:42 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
242 PM EDT SAT JUN 16 2001

TSTORMS HAVE DEVELOPED ACROSS WRN PORTIONS OF THE AREA...WITH
ADDITIONAL SHOWERS MOVING FROM THE WRN ATLANTIC TOWARDS NE PA.
RAINFALL HAS BEEN SCATTERED SO FAR...BUT IT HAS BEEN LOCALLY HEAVY...
WITH SPOTTER REPORTS OF 3/4" RAIN IN AN HOUR. THE COLD FRONT
CURRENTLY APPROACHING WRN ZONES IS MOVING SLOWLY...SO THE RAIN WILL
TAKE ITS TIME SPREADING OVER THE AREA. THIS SLOW MOVEMENT WILL ALLOW
FOR SOME HEAVY RAINFALL AMOUNTS...WITH ISOLATED 2-3" AMOUNTS
POSSIBLE. THAT AMOUNT OF RAIN SHOULDN'T CAUSE MUCH IN THE WAY OF
FLOODING PROBLEMS...SO WON'T ISSUE A FLOOD WATCH. RAIN WILL MAKE IT
THROUGH WESTERN AND CENTRAL ZONES OVERNIGHT...BUT WILL CONTINUE THRU
THE NIGHT OVER ERN ZONES.

MODELS CONTINUE TO DISAGREE ON WHAT TO DO WITH THE REMNANTS OF
ALLISON. SATELLITE IMAGERY SHOWS IT BEGINNING TO MOVE SLOWLY NORTH...
WHICH IS IN LINE WITH THE AVN. THE AVN HAS ALSO BEEN THE MOST
CONSISTENT RUN-TO-RUN...SO WILL USE IT FOR TODAY'S FORECAST.

SUNDAY..THE REMNANTS OF ALLISON WILL BE MOVING UP THE COAST...WHICH
WILL KEEP THE THREAT OF SHOWERS THROUGH THE MORNING HOURS ACROSS THE
ERN ZONES...WITH MOSTLY SUNNY SKIES DURING THE AFTERNOON. ELSEWHERE
IT WILL BE A MOSTLY SUNNY DAY WITH MUCH LOWER HUMIDITY AND TEMPS IN
THE LOWER 80S.

SUN NIGHT AND MON..WILL BE CLEAR AND COOL SUN NIGHT AND SUNNY ON
MONDAY WITH HIGHS 80 TO 85.

EXTENDED (MON NIGHT-SAT)..WILL BE WARM TUE THRU THU WITH A CHANCE
OF SHOWERS AND TSTORMS TUE NIGHT THRU THURSDAY DUE TO A FRONTAL ZONE
WHICH WILL BE NEARBY. COOLER/DRIER AIR MOVES IN FOR THE END OF
THE WEEK.

WORK ZONES OUT. ZONES BY C315 PM.

.BGM...NONE.

VAN AUSDALL

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:29 PM EDTFlash Flood WarningBGMBradford3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.